MAUDE Adverse Event Report: BIOMET 3I FULL OSSEOTITE IMPLANT 4 X 11.5MM; DENTAL IMPLANT

BIOMET 3I FULL OSSEOTITE IMPLANT 4 X 11.5MM; DENTAL IMPLANT
Model Number FOS411
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Information (3190)
Date of Event 08/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number cmp (b)(4).Weight unknown / not provided.Last name unknown / not provided.Email address unknown / not provided.
 
Event or Problem Description
It was reported tha the implant was removed due to fracture.
 
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The following sections have been updated: h3: device evaluated by manufacturer: change ¿no' to 'yes.' a full osseotite® implant 4 x 11.5mm (fos411) was returned for investigation.Visual inspection of the as returned product identified excessive foreign blood and debris along with damage and fracture at the top of implant.Functional testing to recreate the reported event could not be performed due to the nature of the device and event.No pre-existing conditions were noted on the per.The reported device was located on tooth # 46 and usage of length is approximately 13 years and 3 months.Pictures or x-ray images were not provided.Review of appropriate documentation: documents reviewed: biomet 3i dental implant ifu (p-iis086gi) rev g - october 2019 information identified: 'warnings' 'precautions' 'potential adverse events'.Also, according to the ifu, patient factors like presence of occlusal abnormalities or parafunctional habits (e.G.Severe bruxism, clenching, overloading or gnawing) may cause screw loosening, restoration fracture, and/or implant failure.Dhr review: dhr review was completed for the subject lot number (648874).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformances, which could have caused or contributed to the reported event was noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review was performed for the reported lot number (648874) for similar event and no other complaint was identified.December post market trending was reviewed and there were no actionable events or corrective actions for the reported event or device.Based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
FULL OSSEOTITE IMPLANT 4 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10926387
Report Number0001038806-2020-01938
Device Sequence Number13829937
Product Code DZE
UDI-Device Identifier00844868003618
UDI-Public(01)00844868003618(17)120308(10)648874(241)FOS411
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2012
Device Model NumberFOS411
Device Catalogue NumberFOS411
Device Lot Number648874
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer02/25/2021
03/22/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date03/16/2021
03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight86